Alert archive / Maine / Small Craft Advisories in 2016
Small Craft Advisory 101, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Dec 25, 2016, 3:15 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2016, 3:15 PM EST (20:15 UTC)
- Expired
- Dec 26, 2016, 2:41 AM EST
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
470 WHUS71 KCAR 252015 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 315 PM EST SUN DEC 25 2016 ANZ050-051-260415- /O.CAN.KCAR.GL.W.0037.000000T0000Z-161225T2100Z/ /O.NEW.KCAR.SC.Y.0101.161225T2015Z-161226T0900Z/ /O.NEW.KCAR.GL.A.0020.161227T0400Z-161227T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 315 PM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ052-260415- /O.CAN.KCAR.GL.W.0037.000000T0000Z-161225T2100Z/ /O.NEW.KCAR.SC.Y.0101.161225T2015Z-161226T0900Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 315 PM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
552 WHUS71 KCAR 260233 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 933 PM EST SUN DEC 25 2016 ANZ050-051-261045- /O.CON.KCAR.SC.Y.0101.000000T0000Z-161226T0900Z/ /O.CON.KCAR.GL.A.0020.161227T0400Z-161227T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 933 PM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ052-260900- /O.CON.KCAR.SC.Y.0101.000000T0000Z-161226T0900Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 933 PM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VJN
543 WHUS71 KCAR 260741 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 241 AM EST MON DEC 26 2016 ANZ050-051-261945- /O.CAN.KCAR.SC.Y.0101.000000T0000Z-161226T0900Z/ /O.UPG.KCAR.GL.A.0020.161227T0400Z-161227T1500Z/ /O.NEW.KCAR.GL.W.0038.161227T0400Z-161227T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 241 AM EST MON DEC 26 2016 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-261945- /O.CAN.KCAR.SC.Y.0101.000000T0000Z-161226T0900Z/ /O.NEW.KCAR.SC.Y.0102.161227T0400Z-161227T1200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 241 AM EST MON DEC 26 2016 ...SMALL CRAFT ADVISORY IN NOW EFFECT FROM 11 PM THIS EVENING TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTH WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 11:36 AM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Dec 25, 11:36 AM EST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1136 AM EST Sun Dec 25 2016
.SYNOPSIS...
A strong cold front moves offshore this morning. Colder air and
gusty northwest winds can be expected for Christmas Day. Canadian
high pressure builds in Sunday night. The next low pressure system
moves towards the area on Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
1130 am update...
Winds continue to be the big story heading into this afternoon.
Just had a wind gust to 58 mph at Frenchville and winds were
still gusting over 40 mph in many northern areas. Decided to add
the greater Bangor region and the rest of interior downeast into
the wind advisory since we have been getting numerous reports of
power outages in those areas as well.
Prev discussion blo...
Secondary cdfnt is just now getting ready to cross into Maine as
of 08z. Winds are already gusting acrs nrn zones and expect they
wl get stronger as the next front mvs thru the state. Expect
widespread 25- 30kts, locally higher in the higher terrain this
aftn. Temps wl initially hold steady this mrng acrs Downeast bfr
they begin to fall aft 18z, while acrs the north temps wl fall all
day. Max temps look to be recorded at 12z. Flurries may occur acrs
the north thru 09z this mrng as cdfnt and assoc vort mvs thru.
1045mb hipres then builds in tonight with winds likely decoupling
acrs vly locations late tonight. This may allow temps to dip blo
zero acrs the Crown of Maine with -10 to -15F possible in the St.
John Vly. If winds can stay up above 10 MPH, may need to consider
wind chill advisory for extreme nrn zones, but with winds likely
decoupling ovrngt it does not appear that this criteria wl be met.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
A messy wintry mix of precipitation will impact the region this
period with the bulk to occur Monday night.
High pressure will crest over the area Monday morning and then slide
east Monday afternoon. Southwest flow will develop on the back side
of the ridge, allowing warm air advection to spread northward.
Precipitation associated with a low pressure system and its
attendant front will push eastward across the Great Lakes Monday
morning and approach our region late in the day. The warmest air,
both at the surface and aloft, looks to remain just to our south and
west through the day, so expect the precipitation will fall as snow
into early evening. Surface temperatures will rise through the day,
with highs to occur in the evening.
Temperatures will continue to rise overnight while warm air streams
in aloft. Snow will mix with sleet and freezing rain with the
transition line lifting northward through the night. Only Saint John
Valley will remain all snow. Surface temperatures will rise above
freezing first along the coast, around 8 pm or so, and this line too
will lift northward overnight, reaching the Bangor region by dawn.
It is around this time that the occluded front will cross the state,
and this will shunt the warm air aloft to the south and east. As the
column cools, precipitation type will be determined by surface
temperature alone. Therefore icy precipitation will come to an end
around dawn Tuesday, leaving only rain or snow to fall. Total
snowfall through Monday night will be highest in the Crown of Maine,
where 3 to 5 inches will be common. Areas from Bangor south will see
around 2 inches at most. Ice accumulation be a tenth of an inch or
less, with most of this occurring 7 pm Monday to 3 am Tuesday.
The rain and snow will taper to showers Tuesday as drier air works
in behind the aforementioned front. In fact, wouldn't be surprised
to see periods of drizzle/freezing drizzle especially in the
afternoon. Surface temperatures will rise a bit more through the
morning hours and then slowly fall in the afternoon; highs will
occur around noon or so, ranging from the mid 30s in the north to
the mid 40s along the coast. Winds will become gusty as well, with
gusts of 20 to 30 mph possible, particularly in the higher terrain.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A few snow showers are expected to continue Tuesday night and
Wednesday over the far north and west, but overall dry weather
will prevail through the middle of the week. Attention then turns
to another storm system for Thursday and Friday. The long range
models have come into a little better agreement with this system,
taking the primary low across central Quebec while a secondary low
develops over southern New England or just off the coast. The
timing, strength, and track of this secondary low are still in
question though, all of which have significant impacts on
precipitation type, amount, and placement. Have stayed with a
model blend to account for the uncertainty. High pressure will
resume on Saturday, leading to a dry but cold day.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: MVFR restrictions for terminals north of BGR in BLSN
throughout the day. Expecting just SCT050 cigs into the evening
before skies clear. NW winds will gust to near 30kts this
afternoon before diminishing after 00z.
SHORT TERM: VFR conditions Monday morning will deteriorate during
the afternoon and especially the evening as a mix of wintry
precipitation spreads from west to east. IFR/LIFR conditions are
likely overnight into Tuesday morning, though the precipitation
will taper to just showers by 12z Tue. The southern terminals will
improve to MVFR after 18z Tue, but low ceilings and isolated snow
showers will keep conditions IFR at the northern sites through
Tuesday night, though occasional improvement to MVFR is possible.
VFR conditions will prevail at all sites Wednesday and Wednesday
night, then another wintry system will threaten IFR conditions
Thursday.
&&
.MARINE...
NEAR TERM: Although winds are below gale criteria early this
morning, expect strong cold air advection will bring wind gusts
above 35kts for all waters just before daybreak. Gales will
continue into late this afternoon before diminishing but still remaining
above SCA levels.
SHORT TERM: A high-end Small Craft Advisory or a marginal Gale
Warning may be required for Monday night and Tuesday. Winds and
seas will increase late Monday as low pressure moves by well north
of the waters. Gusts of 30-35 kt are expected Monday night and
Tuesday, with occasionally higher gusts possible late Monday
night. Seas will build to 10 to 12 feet in the outer waters, while
the inner waters will be 4 to 7 feet. The winds will abate a bit
Tuesday night as high pressure builds over the waters.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory until 4 PM EST this afternoon for MEZ001>006-010-
011-015>017-031-032.
MARINE...Gale Warning until 4 PM EST this afternoon for ANZ050>052.
&&
Near Term...Duda
Short Term...Hastings
Long Term...Hastings
Aviation...Duda/Hastings
Marine...Duda/HastingsHazardous weather outlook, Dec 25, 11:28 AM EST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1128 AM EST SUN DEC 25 2016 MEZ001>006-010-011-015>017-031-032-261630- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 1128 AM EST SUN DEC 25 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STORM SYSTEM WILL MOVE IN FROM THE WEST LATE MONDAY INTO TUESDAY MORNING. AT THIS TIME PRECIPITATION WILL START OFF AS SNOW LATE MONDAY AFTERNOON. AS WARM AIR MOVES NORTHWARD, SNOW MAY MIX WITH SLEET AND FREEZING RAIN MONDAY NIGHT. SNOW ACCUMULATIONS LOOK TO RANGE FROM 3 TO 5 INCHES NORTH OF THE BANGOR REGION WITH A FEW HUNDREDTHS OF AN INCH OF ICE ACCUMULATIONS. STAY TUNED TO THE LATEST FORECAST DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ029-030-261630- COASTAL HANCOCK-COASTAL WASHINGTON- 1128 AM EST SUN DEC 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-261630- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1128 AM EST SUN DEC 25 2016 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DUDA
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 8:09 AM EST | Wind Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 7 hr |
| Dec 25, 3:15 PM EST | Gale Watch | CAR | 11 hr | |
| Dec 25, 4:05 PM EST | Winter Weather Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 39 hr |
Nearby
Small Craft Advisories in Maine, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.